Advertisement

Exact tail asymptotics for fluid models driven by an M/M/c queue

  • Wendi Li
  • Yuanyuan LiuEmail author
  • Yiqiang Q. Zhao
Article
  • 8 Downloads

Abstract

In this paper, we investigate exact tail asymptotics for the stationary distribution of a fluid model driven by the M / M / c queue, which is a two-dimensional queueing system with a discrete phase and a continuous level. We extend the kernel method to study tail asymptotics of its stationary distribution, and a total of three types of exact tail asymptotics are identified from our study and reported in the paper.

Keywords

Fluid queue driven by an M / M / c queue Kernel method Exact tail asymptotics Stationary distribution Asymptotic analysis 

Mathematics Subject Classification

60K25 60J27 30E15 05A15 

Notes

Acknowledgements

This research was supported in part by the National Natural Science Foundation of China (Grants 11571372, 11771452), Natural Science Foundation of Hunan (Grant Nos. 2018JJ4357, 2017JJ2328), and a Discovery Grant by the Natural Sciences and Engineering Research Council of Canada (NSERC).

References

  1. 1.
    Adan, I., Resing, J.: Simple analysis of a fluid queue driven by an \(M/M/1\) queue. Queueing Syst. 22, 171–174 (1996)CrossRefGoogle Scholar
  2. 2.
    Banderier, C., Bousquet-Mélou, M., Denise, A., Flajolet, P., Gardy, D., Gouyou-Beauchamps, D.: Generating functions for generating trees. Discrete Math. 246, 29–55 (2002)CrossRefGoogle Scholar
  3. 3.
    Barbot, N., Sericola, B.: Stationary solution to the fluid queue fed by an \(M/M/1\) queue. J. Appl. Probab. 39, 359–369 (2002)CrossRefGoogle Scholar
  4. 4.
    Dai, H., Dawson, D.A., Zhao, Y.Q.: Kernel method for stationary tails: from discrete to continuous. In: Dawson, D., Kulik, R., Ould Haye, M., Szyszkowicz, B., Zhao, Y.Q. (eds.) Asymptotic Laws and Methods in Stochastics. Fields Institute Communications, vol. 37, pp. 54–60. Springer, New York (2015)Google Scholar
  5. 5.
    Dai, J.G., Miyazawa, M.: Reflecting Brownian motion in two dimensions: exact asymptotics for the stationary distribution. Stoch. Syst. 1, 146–208 (2011)CrossRefGoogle Scholar
  6. 6.
    Down, D., Meyn, S.P., Tweedie, R.L.: Exponential and uniform ergodicity of Markov processes. Ann. Probab. 23, 1671–1691 (1995)CrossRefGoogle Scholar
  7. 7.
    Fayolle, G., Iasnogorodski, R.: Two coupled processors: the reduction to a Riemann-Hilbert problem. Z. Wahrscheinlichkeitsth 47, 325–351 (1979)CrossRefGoogle Scholar
  8. 8.
    Fayolle, G., Iasnogorodski, R., Malyshev, V.: Random Walks in the Quarter-Plane. Springer, Berlin (1999)CrossRefGoogle Scholar
  9. 9.
    Flajolet, P., Odlyzko, A.: Singularity analysis of generating functions. SIAM J. Discrete Math. 3, 216–240 (1990)CrossRefGoogle Scholar
  10. 10.
    Flatto, L., Hahn, S.: Two parallel queues created by arrivals with two demands I. SIAM J. Appl. Math. 44, 1041–1053 (1984)CrossRefGoogle Scholar
  11. 11.
    Govorun, M., Latouche, G., Remiche, M.: Stability for fluid queue: characteristic inequalities. Commun. Stat. Stoch. Models 29, 69–88 (2013)CrossRefGoogle Scholar
  12. 12.
    Knuth, D.E.: The Art of Computer Programming, Fundamental Algorithms, 2nd edn. Addison-Wesley, Reading (1969)Google Scholar
  13. 13.
    Li, H., Tavakoli, J., Zhao, Y.Q.: Analysis of exact tail asymptotics for singular random walks in the quarter plane. Queueing Syst. 74, 151–179 (2013)CrossRefGoogle Scholar
  14. 14.
    Li, H., Zhao, Y.Q.: Tail asymptotics for a generalized two-demand queueing model: a kernel method. Queueing Syst. 69, 77–100 (2011)CrossRefGoogle Scholar
  15. 15.
    Liu, Y., Li, W.: Error bounds for augmented truncation approximations of Markov chains via the perturbation method. Adv. Appl. Probab. 50, 645–669 (2018)CrossRefGoogle Scholar
  16. 16.
    Liu, Y., Li, W., Masuyama, H.: Error bounds for augmented truncation approximations of continuous-time Markov chains. Oper. Res. Lett. 46, 409–413 (2018)CrossRefGoogle Scholar
  17. 17.
    Liu Y., Li Y.: \(V\)-uniform ergodicity for fluid queues. Appl. Math. A J. Chin. Univ. (2018, To appear)Google Scholar
  18. 18.
    Liu, Y., Wang, P., Zhao, Y.Q.: The variance constant for continuous-time level dependent quasi-birth-and-death processes. Stoch. Models 34, 25–44 (2018)CrossRefGoogle Scholar
  19. 19.
    Meyn, S.P., Tweedie, R.L.: A survey of Foster-Lyapunov technique for general state space Markov processes. Proceedings of Workshop Stochastic Stability and Stochastic Stabilization 1, 1–13 (1998)Google Scholar
  20. 20.
    Miyazawa, M.: Tail decay rates in double QBD processes and related reflected random walks. Math. Oper. Res. 34, 547–575 (2009)CrossRefGoogle Scholar
  21. 21.
    Nabli, H.: Asymptotic solution of stochastic fluid models. Perform. Eval. 57, 121–140 (2004)CrossRefGoogle Scholar
  22. 22.
    Parthasarathy, P.R., Vijayashree, K.V.: An \(M/M/1\) driven fluid queue-continued fraction approach. Queueing Syst. 42, 189–199 (2002)CrossRefGoogle Scholar
  23. 23.
    Sericola, B.: Transient analysis of stochastic fluid models. Perform. Eval. 32, 245–263 (1998)CrossRefGoogle Scholar
  24. 24.
    Sericola, B., Parthasarathy, P.R., Vijayashree, K.V.: Exact transient solution of an \(M/M/1\) driven fluid queue. Int. J. Comput. Math. 82, 659–671 (2005)CrossRefGoogle Scholar
  25. 25.
    van Doorn, E.A., Scheinhardt, W.R.W.: A fluid queue driven by an infinite-state birth-death process. In: Proceedings of the 15th International Teletraffic Congress: Teletraffic Contribution for the Information Age, pp. 467–475. Elsevier, Washington (1997)Google Scholar
  26. 26.
    Virtamo, J., Norros, I.: Fluid queue driven by an \(M/M/1\) queue. Queueing Syst. 16, 373–386 (1994)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematics and Statistics, New CampusCentral South UniversityChangshaPeople’s Republic of China
  2. 2.School of Mathematics and StatisticsCarleton UniversityOttawaCanada

Personalised recommendations